Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 304, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2008, 11:59 AM CDT for Cedar County, St. Clair County, Missouri. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2008, 11:59 AM CDT (16:59 UTC)
- Expired
- Jun 2, 2008, 1:15 PM CDT
- In force
- 76 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Cedar County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 10:57 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:51 AM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 2, 5:51 AM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 AM CDT MON JUN 2 2008
.DISCUSSION...
THUNDERSTORMS ARE ONCE AGAIN ONGOING EARLY THIS MORNING ACROSS
THE SOUTHWESTERN PORTION OF THE CWA. THESE STORMS ARE DEVELOPING
IN AN AREA OF WARM AIR ADVECTION AS THE LOW LEVEL JET INCREASES
ACROSS THE AREA. SCATTERED STORMS ARE EXPECTED TO CONTINUE TO
DEVELOP EARLY THIS MORNING IN THIS AREA OF WARM AIR ADVECTION...
WITH IS STARTING TO DIMINISH AFTER SUNRISE. THESE STORMS SHOULD
MAINLY REMAIN BELOW SEVERE LIMITS...WITH TORRENTIAL RAINFALL THAT
COULD LEAD TO FLASH FLOODING AND SMALL HAIL THE MAIN HAZARDS...
HOWEVER CANNOT RULE OUT ONE OF THE STRONGER STORMS PRODUCING
MARGINAL SEVERE HAIL. THIS SHOULD MAINLY REMAIN ACROSS THE
SOUTHERN CWA THIS MORNING.
LATER THIS MORNING INTO THE AFTERNOON HOURS ANOTHER ROUND OF
THUNDERSTORMS...THAT ARE CURRENTLY DEVELOPING ACROSS NORTH CENTRAL
KANSAS INTO NEBRASKA...WILL MOVE TO THE SOUTHEAST INTO THE AREA.
ENOUGH INSTABILITY AND SHEAR WILL BE IN PLACE TO MAKE STRONG TO
SEVERE STORMS POSSIBLE. THE MAIN HAZARDS WILL BE LARGE HAIL...
DAMAGING WINDS AND HEAVY RAINFALL. TEMPERATURES ALOFT WILL
CONTINUE TO WARM FROM THE SOUTHWEST TO THE NORTHEAST TODAY. BY
THIS AFTERNOON THE WESTERN CWA SHOULD BECOME CAPPED ENOUGH TO
LIMIT THUNDERSTORMS. BY THIS EVENING THE STORMS SHOULD BEGIN TO
PUSH EAST OUT OF THE EASTERN CWA.
THE WARM AIR CONTINUES TO PUMP INTO THE AREA ON TUESDAY...WITH
TEMPERATURES WELL INTO THE 80S. THE STRONG CAP THAT WILL MOVE INTO
THE AREA WILL REMAIN IN PLACE ON TUESDAY. SHOULD NOT SEE ANY
PRECIPITATION THOUGH THE AFTERNOON HOURS. TOMORROW EVENING AN
UPPER LEVEL DISTURBANCE AND SURFACE BOUNDARY WILL MOVE INTO THE
AREA. THESE FEATURES SHOULD BE ABLE TO OVERCOME THE CAP...WITH
STORMS QUICKLY DEVELOP TOMORROW EVENING ONCE THE CAP BREAKS.
SEVERE WEATHER WE BE POSSIBLE AS A VERY MOIST AND UNSTABLE
AIRMASS WE BE OVER THE AREA...WITH 0-6KM WIND SHEAR VALUES OF 50
TO 60 KTS. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. THE
QUESTION FOR THE TORNADO POTENTIAL IS IF THE STORMS WILL BE ABLE TO
BECOME SURFACE BASED OR IF THEY REMAIN ELEVATED. IF THEY CAN GET
SURFACE BASED AN ISOLATED TORNADO WILL BE POSSIBLE. THE FRONT WILL
NOT BE ABLE TO MAKE MUCH HEAD WAY SOUTH AS UPPER LEVEL RIDGE
CONTINUES TO BUILD IN. THEREFORE...THIS ACTIVITY SHOULD MAINLY
AFFECT THE NORTHERN PORTIONS OF THE CWA.
WEDNESDAY INTO THURSDAY UPPER LEVEL RIDGING WILL BE OVER THE
REGION...WITH MUGGY CONDITIONS CONTINUING. THINK THE AREA WILL
REMAIN TOO CAPPED TO GET ANY AFTERNOON CONVECTION TO FIRE WITH THE
HEATING OF THE DAY. HAVE PULLED POPS OUT OF THE FORECAST FOR
WEDNESDAY THROUGH THURSDAY AFTERNOON. ANOTHER STORM SYSTEM WILL
MOVE INTO THE CENTRAL US THURSDAY NIGHT INTO FRIDAY...BRING
ADDITIONAL CHANCES FOR THUNDERSTORM AND THE POSSIBILITY FOR
SEVERE WEATHER. THE MEDIUM RANGE MODELS CONTINUE TO SLIGHTLY
DIFFER IN THE TIMING OF THE SYSTEM. HAVE GENERALLY FOLLOWED A
BLEND OF THE GFS AND THE ECMWF. WILL HAVE TO GET A BETTER HANDLE
ON THE EXACT TIMING AND ON THE MESOSCALE FEATURES TO BETTER DISCERN
THE SEVERE WEATHER MODE. THIS SYSTEM SHOULD BE MONITORED AS THE
SYNOPTIC SET UP FAVORS SEVERE WEATHER SOMEWHERE ACROSS THE CENTRAL
U.S.
WISE
&&
.AVIATION...
FOR THE 12Z TAF PACKAGE...PRIMARY WEATHER CONCERN FOR THE NEXT FEW
HOURS WILL BE THE POTENTIAL FOR SCT TSRA. ACTIVITY CONTINUES TO
DEVELOP ALONG AN UPPER LEVEL FRONT...CURRENTLY LOCATED ACROSS
WESTERN AND SOUTHERN MISSOURI. THIS BOUNDARY WILL LIFT TO THE
NORTHEAST WITH TIME...AND ALONG WITH IT SO WILL THE TSRA ACTIVITY.
THIS ACTIVITY IS SPACED ENOUGH TO LOWER CONFIDENCE OF TSRA IN
EITHER AERODROMES...AS A RESULT HAVE ONLY MENTIONED VCTS FOR THE
NEXT COUPLE OF HOURS. VFR CONDITIONS WILL BE THE RULE FOR THE NEXT
24 HOURS. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON. LOW LEVEL
WINDS WILL INCREASE RAPIDLY TONIGHT...AND LOW LEVEL WIND SHEAR HAS
BEEN INCLUDED AT JLN AND SGF.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ066-077-078-088-
089-093-094-101>103.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 2, 9:08 AM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 908 AM CDT MON JUN 2 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031415- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 908 AM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CONTAINING TORNADOES...DAMAGING WINDS IN EXCESS OF 70 MPH...FLASH FLOODING...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA THIS AFTERNOON AND THIS EVENING. DISCUSSION: DANGEROUS THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. THE COMBINATION OF STRONG INSTABILITY...STRONG WIND SHEAR...AND HIGH MOISTURE CONTENT WILL PROVIDE AN ENVIRONMENT THAT IS FAVORABLE FOR PRODUCING TORNADOES...DAMAGING WINDS...FLASH FLOODING...AND LARGE HAIL. SEVERE THUNDERSTORMS THAT HAVE ALREADY DEVELOPED OVER NORTHEAST KANSAS WILL CONTINUE TO TRACK SOUTHEAST TOWARD THE OUTLOOK AREA OVER THE NEXT SEVERAL HOURS. THESE STORMS HAVE BECOME DANGEROUS...AND HAVE ALREADY PRODUCED HAIL UP TO THE SIZE OF GOLF BALLS. EMERGENCY MANAGERS OVER SOUTHEAST KANSAS AND THE MISSOURI OZARKS SHOULD CLOSELY MONITOR LATER FORECASTS...WARNINGS...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY EVENING NORTH OF HIGHWAY 60...AS A FRONTAL BOUNDARY LINGERS ACROSS CENTRAL MISSOURI. THE MAIN HAZARDS EXPECTED WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...HEAVY RAIN COULD LEAD TO FLASH FLOODING. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Jun 2, 7:05 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 AM CDT MON JUN 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG 4 E EAGLE ROCK 36.55N 93.68W
06/02/2008 BARRY MO PUBLIC
NUMEROUS 4 TO 6 INCH LIMBS DOWN.
&&
HATCHLocal storm report, Jun 2, 11:55 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT MON JUN 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1154 AM HAIL 5 W METZ 38.00N 94.53W
06/02/2008 E1.00 INCH VERNON MO LAW ENFORCEMENT
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:00 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 35 min |
| Jun 2, 2:43 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 33 min |
| Jun 2, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 66 min |
| Jun 2, 9:45 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 8 hr |
| Jun 2, 11:19 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 71 min |
| Jun 2, 12:26 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 64 min |
| Jun 2, 1:15 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 75 min |
| Jun 2, 1:24 PM CDT | Areal Flood Advisory | SGF | Benton, Cedar, Hickory, Polk, St. Clair, Vernon | 3 hr |
| Jun 2, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 57 min |
| Jun 2, 1:47 PM CDT | Tornado Warning | SGF | Cedar, St. Clair, Vernon | 43 min |
| Jun 2, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 79 min |
| Jun 2, 2:26 PM CDT | Tornado Warning | SGF | Cedar, Dade, Polk | 49 min |
| Jun 2, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 68 min |
| Jun 2, 3:11 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 38 min |
| Jun 2, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 72 min |
| Jun 2, 4:00 PM CDT | River Flood Warning | SGF | Cedar | 40 hr |
| Jun 2, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas | 56 min |
| Jun 2, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 54 min |
| Jun 2, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 64 min |
| Jun 2, 5:13 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 32 min |
| Jun 2, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 22 min |
| Jun 2, 6:52 PM CDT | Flash Flood Warning | SGF | Camden, Cedar, Dallas, Hickory, Laclede, Polk and 1 more | 3 hr |
| Jun 2, 10:49 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 71 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.